Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 32, NWS Denver/Boulder, CO

June 11, 2009Adams County, Arapahoe County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2009, 11:59 PM MDT for Adams County, Arapahoe County, Washington County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2009, 11:59 PM MDT (05:59 UTC)
Expired
Jun 12, 2009, 1:00 AM MDT
In force
61 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Adams County, CO, Arapahoe County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 120559
SVRBOU
COC001-005-121-120700-
/O.NEW.KBOU.SV.W.0032.090612T0559Z-090612T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1159 PM MDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO
  EASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  SOUTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO

* UNTIL 100 AM MDT

* AT 1159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
  STORM WAS LOCATED 10 MILES NORTHEAST OF DEER TRAIL...OR 36 MILES
  NORTHWEST OF LIMON...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLIN
  SCHOOL...SHAMROCK...LINDON...LAST CHANCE...JOLLY RANCH AND DEER
  TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3957 10371 3957 10405 3971 10416 3986 10399
      3996 10321 3970 10338
TIME...MOT...LOC 0559Z 274DEG 16KT 3974 10395

$$
GIMMESTAD
2 follow-up statements
000 
WWUS55 KBOU 120628
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1228 AM MDT FRI JUN 12 2009

COC001-005-121-120700-
/O.CON.KBOU.SV.W.0032.000000T0000Z-090612T0700Z/
WASHINGTON CO-ARAPAHOE CO-ADAMS CO-
1228 AM MDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR SOUTHEASTERN ADAMS...EASTERN ARAPAHOE AND SOUTHWESTERN WASHINGTON
COUNTIES...

AT 1227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES NORTHEAST OF JOLLY RANCH...OR 30 MILES NORTH OF LIMON...MOVING
EAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLIN SCHOOL...LINDON...LAST CHANCE...JOLLY RANCH AND DEER TRAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3957 10371 3957 10405 3971 10416 3986 10399
      3996 10321 3970 10338
TIME...MOT...LOC 0627Z 281DEG 21KT 3970 10373

$$


SWE
000 
WWUS55 KBOU 120655
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1255 AM MDT FRI JUN 12 2009

COC001-005-121-120704-
/O.EXP.KBOU.SV.W.0032.000000T0000Z-090612T0700Z/
WASHINGTON CO-ARAPAHOE CO-ADAMS CO-
1255 AM MDT FRI JUN 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS...EASTERN
ARAPAHOE AND SOUTHWESTERN WASHINGTON COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3957 10371 3957 10405 3971 10416 3986 10399
      3996 10321 3970 10338
TIME...MOT...LOC 0654Z 281DEG 21KT 3966 10353

$$


SWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM MDT, 9 hours 4 minutes earlier.

Area forecast discussion, Jun 11, 2:55 PM MDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT THU JUN 11 2009

.SHORT TERM...ANOTHER ACTIVE AFTERNOON ONGOING WITH A LINE OF
SHOWERS HAVING MOVED EAST OF THE DENVER METRO AREA ALREADY.
SOUTHEASTERLY WINDS ON THE EAST SIDE OF THE CONVECTION AND AN 80
KNOT JET MAX MOVING OVERHEAD ARE COMBINING WITH THE MOIST ATMOSPHERE
AND DAYTIME HEATING TO DESTABILIZE THE AIRMASS AND PRODUCE ORGANIZED
CONVECTION.  TORNADO WATCH FOR THE PLAINS EAST OF DENVER AND THE
PALMER DIVIDE WILL BE IN EFFECT UNTIL 9 PM MDT. IT IS STILL POSSIBLE
THAT ANOTHER ROUND OF WEAKER SHOWERS MAY COME OUT OF THE MOUNTAINS
THIS EVENING AND TAP INTO UNSTABLE AIR OVER WELD COUNTY THAT HAS NOT
BEEN OVERTURNED YET.  SCATTERED THUNDERSTORMS AND SHOWERS WILL WIND
DOWN DURING THE EVENING AS THE JET STREAK ALOFT MOVES EASTWARD.
WESTERLY FLOW ALOFT OVERNIGHT SHOULD BRING A LITTLE BIT OF DRYING TO
THE URBAN CORRIDOR OVERNIGHT.

FOR FRIDAY...THE NAM SHOWS A LITTLE BIT OF RIDGING ALOFT AS MODERATE
WESTERLY WINDS ALOFT CONTINUES.  AT LOWER LEVELS...A WEAK FRONTAL
SURGE IS FORECAST TO MOVE IN LATE IN THE MORNING.  AS THE FRONT
STALLS OVER EASTERN/NORTHEASTERN COLORADO...THE STAGE COULD BE SET
FOR ANOTHER ROUND OF AFTERNOON CONVECTION.  FOR THE TIME BEING...
WILL CONTINUE WITH THE 30 PERCENT CHANCE OF THUNDERSTORMS ACROSS THE
FORECAST AREA.  MODEL SOUNDINGS CONTINUE SHOWING MODEST INSTABILITY
DURING THE AFTERNOON.  THE MOS GUIDANCE IS CALLING FOR A WARMER DAY
ON FRIDAY...IN SPITE OF THE NORTHERLY FLOW LATE IN THE MORNING.
WARMER TEMPERATURES COULD LEAD TO STRONGER INSTABILITY.  THE HIGHEST
THREAT FOR STRONG STORMS IS GOING TO DEPEND ON WHERE THE WEAK FRONT
STALLS.  THE PALMER DIVIDE WILL BE THE MOST LIKELY CANDIDATE TO
BECOME A FOCUS FOR THE AFTERNOON SHOWERS.  AS LONG AS THIS WEAK
UPPER LEVEL PATTERN REMAINS IN PLACE...FORECASTING THE SCATTERED
THUNDERSTORMS IS THE BEST THING TO DO.

.LONG TERM...THE MDLS MAINTAIN A PERSISTENT SOUTHWESTERLY FLOW ALOFT
OVER THE CWFA THROUGH THE LONG TERM.  A TROF ALONG THE WEST COAST
WILL CONTINUE SEND DISTURBANCE EMBEDDED IN THE FLOW ALOFT WHICH WILL
KEEP NORTHEAST COLORADO AN A ACTIVE PATTERN.  ON FRIDAY NIGHT...
THE MDLS PUSH A FRONTAL BOUNDARY INTO THE NORTHEASTERN PLAINS AND
URBAN CORRIDOR.  AS A RESULT...BOUNDARY LYR MSTR WILL REMAIN HIGH
OVER THE AREA.  INTERACTIVE SOUNDINGS INDICATE THE SOUNDINGS WILL
BECOME COMPLETELY SATURATED AFTER 06Z FRIDAY NIGHT.  THE NAM12 IS
ESPECIALLY GENEROUS WITH QPF AND THIS COULD BE THE RESULT OF A
PASSING SPEED MAX.  NOT SURE IF PCPN WILL BE AS WIDESPREAD AS
ADVERTISED BUT ENUF TO WARRANT BUMPING UP THE POPS SLIGHTLY...A
CARRYING OVER PCPN PAST MIDNIGHT.  ON SATURDAY...ANOTHER ACTIVE DAY
IS PROGGED.  THE TROF TO THE WEST OF THE STATE IS EXPECTED TO PUSH
ANOTHER DISTURBANCE ACROSS THE CWFA.  INTERACTIVE SOUNDINGS FCST
CAPES FM 1500-2500 J/KG.  GOOD SHEAR AS WELL WITH 80+ KTS AT 250
MB.  SOME WEAK MID LEVEL QG ASCENT AS WELL.  WITH ALL THE CLD COVER
OVHD AND FROPA FRIDAY NIGHT...I DROPPED THE TEMPERATURES BY 2-3
DEGREES.  FCST OF 80 MAY HAVE TO HOLD OFF UNTIL TUESDAY.  ALSO
INCREASED THE POPS FOR SATURDAY AS WELL AS SUNDAY.  LOW LEVEL POOL
OF MSTR CONTINUE OVER THE NERN PLAINS ON SUNDAY...WITH A TROF TO THE
WEST.  SOUTHWESTERLY FLOW ALOFT CONTINUES INTO NEXT WEEK WITH A
CLOSED LOW FORMING OVER SRN CA.  WEAK DISTURBANCES WILL CONTINUE TO
AGITATE TO AMS OVER NERN CO AND TRIGGER TSTMS...ESPECIALLY IN THE
AFTN AND EVNG HOURS.  HARD TO DISCERN TOO MANY DETAIL BEYOND 48 HRS
SO ANY ADJUSTMENTS TO THE GRIDS WILL BE MINOR.

&&

.AVIATION...THUNDERSTORMS HAVE MOVED EAST OF THE AIRPORT AT THIS
TIME BUT WILL CONTINUE AFFECTING THE EASTERN GATES FOR A COUPLE MORE
HOURS.  A FEW SHOWERS MAY STILL MOVE OUT OF THE MOUNTAINS DURING THE
EVENING...BUT CHANCES FOR ADDITIONAL STRONG STORMS AFFECTING DENVER
AREA AIRPORTS LOOKS LOW.  DRIER AIR MOVING OUT OF THE MOUNTAINS THIS
EVENING SHOULD KEEP ANY LOW CLOUDS AND STRATUS OVERNIGHT WELL EAST
OF DENVER.  VFR CIGS AND VSBYS SHOULD LAST ALL NIGHT.  ON FRIDAY...A
WEAK FRONTAL SURGE WILL MOVE INTO DENVER AROUND 18Z.  ANOTHER ROUND
OF THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON WITH MVFR CIGS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

KDRBY/COOPER
Hazardous weather outlook, Jun 11, 10:53 AM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1053 AM MDT THU JUN 11 2009

COZ030>051-121200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1053 AM MDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AGAIN THIS
AFTERNOON ACROSS NORTHEAST COLORADO.  A VERY MOIST AIRMASS REMAINS
IN PLACE OVER COLORADO WITH EASTERLY AND SOUTHEASTERLY WINDS HELPING
TO HOLD MOISTURE AGAINST THE FOOTHILLS.  EVEN THOUGH IT HAS BEEN
MOSTLY CLOUDY THIS MORNING...ENOUGH HEATING IS EXPECTED TO CAUSE THE
AIRMASS TO BECOME UNSTABLE DURING THE AFTERNOON HOURS.  AN UPPER
LEVEL WEATHER DISTURBANCE WILL ALSO BE MOVING OVER THE REGION...
CAUSING STORMS TO BECOME MORE ORGANIZED.  SOME STORMS MAY BECOME
SEVERE OVER THE NORTHEAST PLAINS THIS AFTERNOON WITH DAMAGING HAIL
LARGER THAN ONE INCH IN DIAMETER...DAMAGING GUSTY WINDS AND POSSIBLY
A BRIEF TORNADO.  LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS MAY ALSO
CAUSE LOCAL FLOODING PROBLEMS.  RAINFALL RATES UP TO ONE INCH IN 30
MINUTES OR LESS WILL BE POSSIBLE.

ALL AREAS EAST OF THE FRONT RANGE FOOTHILLS WILL HAVE THE CHANCE TO
SEE SEVERE THUNDERSTORMS DEVELOP...ALTHOUGH AREAS EAST OF A FORT
MORGAN TO LIMON LINE WILL NOT SEE STRONG THUNDERSTORM ACTIVITY UNTIL
AFTER 3 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGH EARLY NEXT
WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.
THERE WILL ALSO BE A THREAT OF A FEW SEVERE STORMS EACH DAY OVER THE
PLAINS AND FRONT RANGE URBAN CORRIDOR.  LOW LEVEL MOISTURE COMBINED
WITH DAYTIME HEATING AND INSTABILITY...ALONG WITH SUFFICIENT WIND
SHEAR IN THE ATMOSPHERE...WILL KEEP THE THREAT OF SEVERE
THUNDERSTORMS IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1230 PM.

DANKERS/COOPER

In the hours before

Local storm report, Jun 11, 8:04 PM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
804 PM MDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             SEVERANCE               40.52N 104.85W
06/11/2009  M0.88 INCH       WELD               CO   AMATEUR RADIO

0745 PM     HAIL             4 NE FORT COLLINS       40.60N 105.01W
06/11/2009  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

0445 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M2.50 INCH       LARIMER            CO   TRAINED SPOTTER

0429 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0230 PM     HAIL             DEER TRAIL              39.62N 104.04W
06/11/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0151 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.60W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0143 PM     HAIL             12 S STRASBURG          39.56N 104.30W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0142 PM     HAIL             N PARKER                39.51N 104.76W
06/11/2009  M1.50 INCH       DOUGLAS            CO   TRAINED SPOTTER

            ALSO LOTS OF QUARTER SIZE HAIL

0126 PM     HAIL             PARKER                  39.51N 104.76W
06/11/2009  M0.75 INCH       DOUGLAS            CO   AMATEUR RADIO

0126 PM     HAIL             E PARKER                39.51N 104.76W
06/11/2009  M0.88 INCH       DOUGLAS            CO   AMATEUR RADIO

&&

JK
Special weather statement, Jun 11, 10:13 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1013 PM MDT THU JUN 11 2009

COZ036-039-040-120500-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
1013 PM MDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN JEFFERSON COUNTY
  WESTERN ARAPAHOE COUNTY
  WESTERN ADAMS COUNTY
  DENVER COUNTY
  BROOMFIELD COUNTY

AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED OVER GOLDEN...OR 14 MILES
WEST OF DENVER...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...FEDERAL HEIGHTS...WHEAT RIDGE...WESTMINSTER...
THORNTON...NORTHGLENN...NORTHERN LAKEWOOD...GOLDEN...DENVER...
COMMERCE CITY...BROOMFIELD AND ARVADA.

THIS STORM HAS PRODUCED MARBLE SIZE HAIL AND BRIEF HEAVY RAIN IN
THE FOOTHILLS WEST OF GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3994 10496 3966 10489 3970 10525 3987 10530
TIME...MOT...LOC 0410Z 266DEG 17KT 3973 10522

GIMMESTAD
Special weather statement, Jun 11, 10:40 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1040 PM MDT THU JUN 11 2009

COZ040-045-120530-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
1040 PM MDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN ARAPAHOE COUNTY
  ADAMS COUNTY
  NORTHEASTERN DENVER COUNTY

AT 1038 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED OVER NORTHEASTERN
DENVER...MOVING EAST AT 20 MPH. ANOTHER LINE OF STORMS EXTENDED FROM
BENNETT TO 10 MILES NORTHEAST OF BYERS.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO
WATKINS...STRASBURG...SHAMROCK...MANILA VILLAGE...LEADER...BYERS...
BENNETT...DENVER INTERNATIONAL AIRPORT...EASTERN THORNTON...
NORTHEASTERN DENVER...COMMERCE CITY AND NORTHERN AURORA.

THIS STORM HAS PRODUCED BRIEF BUT VERY HEAVY RAINS...UP TO THREE
QUARTERS OF AN INCH IN 10 MINUTES...IN COMMERCE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3979 10371 3970 10371 3970 10491 3994 10492
      3997 10371
TIME...MOT...LOC 0438Z 273DEG 17KT 3979 10487

GIMMESTAD
Local storm report, Jun 11, 11:04 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1104 PM MDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             1 N PARKER              39.52N 104.76W
06/11/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

1055 PM     HAIL             2 E BENNETT             39.76N 104.39W
06/11/2009  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            4 INCHES OF HAIL ON THE ROAD.

0802 PM     HAIL             SEVERANCE               40.52N 104.85W
06/11/2009  M0.88 INCH       WELD               CO   AMATEUR RADIO

0745 PM     HAIL             4 NE FORT COLLINS       40.60N 105.01W
06/11/2009  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

0445 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M2.50 INCH       LARIMER            CO   TRAINED SPOTTER

0429 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0230 PM     HAIL             DEER TRAIL              39.62N 104.04W
06/11/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0151 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.60W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0143 PM     HAIL             12 S STRASBURG          39.56N 104.30W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0142 PM     HAIL             N PARKER                39.51N 104.76W
06/11/2009  M1.50 INCH       DOUGLAS            CO   TRAINED SPOTTER

            ALSO LOTS OF QUARTER SIZE HAIL

0126 PM     HAIL             PARKER                  39.51N 104.76W
06/11/2009  M0.75 INCH       DOUGLAS            CO   AMATEUR RADIO

0126 PM     HAIL             E PARKER                39.51N 104.76W
06/11/2009  M0.88 INCH       DOUGLAS            CO   AMATEUR RADIO

&&

JK
Local storm report, Jun 11, 11:13 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1113 PM MDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             2 NNE PARKER            39.53N 104.75W
06/11/2009  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

1059 PM     HAIL             1 N PARKER              39.52N 104.76W
06/11/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

1055 PM     HAIL             2 E BENNETT             39.76N 104.39W
06/11/2009  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            4 INCHES OF HAIL ON THE ROAD.

0802 PM     HAIL             SEVERANCE               40.52N 104.85W
06/11/2009  M0.88 INCH       WELD               CO   AMATEUR RADIO

0745 PM     HAIL             4 NE FORT COLLINS       40.60N 105.01W
06/11/2009  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

0445 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M2.50 INCH       LARIMER            CO   TRAINED SPOTTER

0429 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0230 PM     HAIL             DEER TRAIL              39.62N 104.04W
06/11/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0151 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.60W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0143 PM     HAIL             12 S STRASBURG          39.56N 104.30W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0142 PM     HAIL             N PARKER                39.51N 104.76W
06/11/2009  M1.50 INCH       DOUGLAS            CO   TRAINED SPOTTER

            ALSO LOTS OF QUARTER SIZE HAIL

0126 PM     HAIL             E PARKER                39.51N 104.76W
06/11/2009  M0.88 INCH       DOUGLAS            CO   AMATEUR RADIO

0126 PM     HAIL             PARKER                  39.51N 104.76W
06/11/2009  M0.75 INCH       DOUGLAS            CO   AMATEUR RADIO

&&

JK
Local storm report, Jun 11, 11:28 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1128 PM MDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             2 NNE PARKER            39.53N 104.75W
06/11/2009  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

1059 PM     HAIL             1 N PARKER              39.52N 104.76W
06/11/2009  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

1055 PM     HAIL             2 E BENNETT             39.76N 104.39W
06/11/2009  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            4 INCHES OF HAIL ON THE ROAD.

0802 PM     HAIL             SEVERANCE               40.52N 104.85W
06/11/2009  M0.88 INCH       WELD               CO   AMATEUR RADIO

0745 PM     HAIL             4 NE FORT COLLINS       40.60N 105.01W
06/11/2009  M0.88 INCH       LARIMER            CO   TRAINED SPOTTER

0445 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M2.50 INCH       LARIMER            CO   TRAINED SPOTTER

0429 PM     HAIL             4 N BUCKEYE             40.88N 105.10W
06/11/2009  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0230 PM     HAIL             DEER TRAIL              39.62N 104.04W
06/11/2009  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0151 PM     HAIL             8 SE ARAPAHOE PARK      39.55N 104.60W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0143 PM     HAIL             12 S STRASBURG          39.56N 104.30W
06/11/2009  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0142 PM     HAIL             N PARKER                39.51N 104.76W
06/11/2009  M1.50 INCH       DOUGLAS            CO   TRAINED SPOTTER

            ALSO LOTS OF QUARTER SIZE HAIL

0126 PM     HAIL             PARKER                  39.51N 104.76W
06/11/2009  M0.75 INCH       DOUGLAS            CO   AMATEUR RADIO

0126 PM     HAIL             E PARKER                39.51N 104.76W
06/11/2009  M0.88 INCH       DOUGLAS            CO   AMATEUR RADIO

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:42 PM MDTSpecial Weather StatementBOUWeld48 min
Jun 11, 10:13 PM MDTSpecial Weather StatementBOUBroomfield47 min
Jun 11, 10:40 PM MDTSpecial Weather StatementBOUAdams, Denver50 min
Jun 11, 11:04 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Douglas, Elbert56 min
Jun 11, 11:35 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe2 hr
Jun 12, 1:48 AM MDTSpecial Weather StatementBOULincoln27 min
Jun 12, 3:25 PM MDTSpecial Weather StatementBOUElbert50 min
Jun 12, 3:47 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln43 min
Jun 12, 4:28 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln32 min
Jun 12, 5:00 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln30 min
Jun 12, 5:27 PM MDTSevere Thunderstorm WarningBOULincoln48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.